Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 4, NWS Little Rock, AR

September 24, 2005Bradley County, Cleveland County, Drew County, Arkansas

NWS Little Rock, AR issued this tornado warning at Sep 24, 2005, 12:49 PM CDT for Bradley County, Cleveland County, Drew County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2005, 12:49 PM CDT (17:49 UTC)
Expired
Sep 24, 2005, 1:30 PM CDT
In force
41 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Bradley County, AR, Cleveland County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 12:30 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
328 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 241750
TORLZK
ARC011-025-043-241830-
/O.NEW.KLZK.TO.W.0004.050924T1749Z-050924T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1249 PM CDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS
  SOUTHERN CLEVELAND COUNTY IN SOUTHEAST ARKANSAS
  SOUTHWESTERN DREW COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 130 PM CDT

* AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES
  SOUTHEAST OF WILMAR...MOVING NORTHWEST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  WILMAR AROUND 110 PM CDT
  WARREN AROUND 115 PM CDT

&&

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3338 9208 3340 9164 3393 9211 3380 9239

$$

55
2 follow-up statements
000 
WWUS54 KLZK 241814
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
113 PM CDT SAT SEP 24 2005

ARC043-241823-
/O.CAN.KLZK.TO.W.0004.000000T0000Z-050924T1830Z/
DREW AR-
113 PM CDT SAT SEP 24 2005

...THE TORNADO WARNING FOR DREW COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED AWAY FROM DREW COUNTY.

LAT...LON 3352 9210 3356 9195 3393 9211 3380 9239

$$

ARC011-025-241830-
/O.CON.KLZK.TO.W.0004.000000T0000Z-050924T1830Z/
BRADLEY AR-CLEVELAND AR-
113 PM CDT SAT SEP 24 2005

...A TORNADO WARNING CONTINUES UNTIL 130 PM CDT FOR SOUTHERN
CLEVELAND AND NORTHEASTERN BRADLEY COUNTIES...

AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
STORM CAPABLE OF PRODUCING A TORNADO NEAR WARREN...MOVING NORTHWEST 
AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE WARREN.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

LAT...LON 3352 9210 3356 9195 3393 9211 3380 9239

$$

55
000 
WWUS54 KLZK 241831
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SAT SEP 24 2005

ARC011-025-241839-
/O.EXP.KLZK.TO.W.0004.000000T0000Z-050924T1830Z/
BRADLEY AR-CLEVELAND AR-
130 PM CDT SAT SEP 24 2005

...THE TORNADO WARNING FOR SOUTHERN CLEVELAND AND NORTHEASTERN
BRADLEY COUNTIES EXPIRES AT 130 PM CDT...

THE STORM HAS WEAKENED..AND IS NOT CONSIDERED SEVERE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM 

LAT...LON 3352 9210 3356 9195 3393 9211 3380 9239

$$

55

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 24, 4:33 AM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Sep 24, 4:33 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
433 AM CDT SAT SEP 24 2005

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
NAM SOLUTION HAS RITA MOVING NORTH INTO NORTHEAST TEXAS THROUGH
12Z SUNDAY. THEN THE LOW WEAKENS AND OPENS UP BY 00Z MONDAY...WITH
UPPER RIDGE REBUILDING FROM THE WEST. IN THE MEANTIME...A SHORT
WAVE MOVES ACROSS THE NORTHERN PART OF THE COUNTRY PUSHING A COLD
FRONT THROUGH THE STATE ON MONDAY. DRY AIR WILL FILTER INTO THE
STATE MONDAY NIGHT INTO TUESDAY. COOLER AND DRIER CONDITIONS WILL
ACCOMPANY THE FRONTAL PASSAGE. IN THE SHORT TERM...RITA WILL BRING
HEAVY RAINS TO SOUTHWEST ARKANSAS TONIGHT AND SUNDAY...SO A FLASH
FLOOD WATCH WILL BE IN ORDER FOR THAT AREA.

&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY
MOISTURE WITH RITA SHUNTED TO EAST BY FRONT TOWARD THE END OF THE
SHORT TERM. NORTHWEST FLOW ALOFT WILL BRING YET ANOTHER FRONT INTO
THE REGION FROM THE PLAINS WEDNESDAY/THURSDAY. MOISTURE LACKING...SO
ONLY SLIGHT CHANCE OF PRECIPITATION IN THE FORECAST. FRONT WILL
BRING REINFORCING SHOT OF COOLER AIR...KEEPING TEMPERATURES
SEASONAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  82  70  80  69 /  70  70  70  70
HARRISON AR       84  65  78  64 /  30  40  50  30
HOT SPRINGS AR    81  71  80  70 /  70  70  80  60
PINE BLUFF AR     81  72  80  71 /  70  80  80  70
MOUNTAIN HOME AR  84  65  78  64 /  30  40  50  40
MONTICELLO AR     80  75  81  74 /  70  90  90  70
SEARCY AR         83  69  79  68 /  60  60  70  70
MOUNT IDA AR      81  70  79  69 /  70  70  70  50
RUSSELLVILLE AR   83  68  79  67 /  60  60  70  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR ARZ040-
ARZ041-ARZ042-ARZ052-ARZ053-ARZ054-ARZ062-ARZ066-ARZ067-ARZ068.

&&

SHORT TERM...32 / LONG TERM....46
Hazardous weather outlook, Sep 24, 11:35 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT SAT SEP 24 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1135 AM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF HURRICANE RITA WILL MOVE SLOWLY NORTHWARD THROUGH
TONIGHT. TROPICAL MOISTURE SURROUNDING RITA WILL GRADUALLY
OVERSPREAD ARKANSAS TODAY AND TONIGHT...WITH RAIN BECOMING
WIDESPREAD.

RAIN WILL BECOME HEAVY AT TIMES BY TONIGHT...ESPECIALLY ACROSS
SOUTHWEST SECTIONS OF THE STATE. BY SUNDAY MORNING...MUCH OF THE
SOUTHWEST WILL HAVE RECEIVED OVER 3 INCHES OF PRECIPITATION.

A FLASH FLOOD WATCH HAS BEEN POSTED FOR SOUTHWEST ARKANSAS
TONIGHT...WITH THE WATCH COVERING AREAS SOUTH AND WEST OF MENA...HOT
SPRINGS...FORDYCE AND WARREN.

SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN THE RAIN...AND WILL
HAVE A TENDENCY TO ROTATE EAST OF THE TRACK OF RITA. GIVEN THIS...
ISOLATED TORNADOES WILL BE POSSIBLE BY TONIGHT IN THE SOUTHERN
COUNTIES...MAINLY SOUTH OF ARKADELPHIA AND STAR CITY LINE.

CIRCULATION AROUND RITA WILL PRODUCE A BREEZY EASTERLY WIND ACROSS
CENTRAL AND SOUTHERN ARKANSAS TODAY AND TONIGHT. WIND SPEEDS OF 15
TO 25 MPH WILL PREVAIL. SOME GUSTS TO 30 MPH ARE EXPECTED ACROSS
AREAS FROM MENA...TO ARKADELPHIA...TO STAR CITY.

.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL CONTINUE ON SUNDAY...AND WILL BE HEAVY AT TIMES. A FLASH
FLOOD WATCH WILL CONTINUE IN SOUTHWEST ARKANSAS FOR THE POSSIBILITY
OF EXCESSIVE RAINFALL.

THROUGH EARLY MONDAY...TOTAL RAINFALL AMOUNTS MAY EXCEED 12 INCHES
IN PARTS OF SOUTHWEST ARKANSAS...WITH 6 TO 10 INCH AMOUNTS COMMON.
TOWARD CENTRAL ARKANSAS...3 TO 6 INCH AMOUNTS MAY OCCUR...WITH 1 TO
3 INCHES IN PARTS OF THE NORTH AND EAST.

SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH EARLY MONDAY...
MAINLY IN THE SOUTHEAST HALF OF THE STATE. AGAIN...ISOLATED
TORNADOES MAY BE SPAWNED.

IT APPEARS THAT THE WEATHER PATTERN WILL CHANGE ON MONDAY AND
TUESDAY...WITH A NORTHWEST WIND FLOW DEVELOPING ALOFT. A COLD FRONT
WILL RIDE THE FLOW INTO ARKANSAS FROM THE PLAINS...AND MAY SWEEP THE
REMNANTS OF RITA TO THE EAST. THE FRONT...SHOULD IT GO
THROUGH...WOULD BE FOLLOWED BY COOL AND DRY AIR.

YET ANOTHER FRONT WILL ARRIVE FROM THE PLAINS BY AROUND THURSDAY.
MOISTURE AHEAD OF THE FRONT WILL BE LACKING...WITH ONLY A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING A
REINFORCING SHOT OF COOLER AIR...WITH SEASONAL TEMPERATURES IN THE
FORECAST.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS LATER
TODAY AND TONIGHT...WITH THE POSSIBILITY OF ISOLATED TORNADOES.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 2:34 PM CDTTornado WarningLZKDesha26 min
Sep 24, 2:59 PM CDTTornado WarningLZKArkansas, Desha, Lincoln46 min
Sep 24, 3:32 PM CDTTornado WarningLZKGarland, Perry, Saline43 min
Sep 24, 5:41 PM CDTTornado WarningLZKConway, Faulkner34 min
Sep 24, 5:59 PM CDTTornado WarningLZKFaulkner, Lonoke, Pulaski46 min
Sep 24, 6:27 PM CDTTornado WarningLZKConway, Faulkner63 min
Sep 24, 6:56 PM CDTTornado WarningLZKPrairie, White49 min

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.